U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Is citalopram narcotic

A 34-year-old female asked:
Dr. Paul Grin
Pain Management 36 years experience
No, SSRI: a newer SSRI is citalopram (Celexa) which was approved by the Food and Drug Administration for the treatment of depression in 1998. Although it is str... Read More
Dr. Heidi Fowler
Psychiatry 25 years experience
No: Celexa is not a narcotic. It is an SSRI antidepressant.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 28-year-old male asked:
Dr. Mohammed Younus
Psychiatry 31 years experience
SSRI antidepressant: Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be full... Read More
Dr. John Moranville
Psychiatry 36 years experience
SSRI: Citalopram (celexa) is a selective serotonin reuptake inhibitor like Prozac or Paxil (paroxetine) with fewer side effects. Lexapro (escitalopram) may ... Read More
A 35-year-old member asked:
Dr. Neil Liebowitz
Psychiatry 39 years experience
Depends: I assume you are meaning to alternate days so you are effectively taking less of the med equivalent to about 15mg. It depends on what your effective ... Read More
A 26-year-old female asked:
Dr. David Lipkin
Internal Medicine 52 years experience
Yes: Generally 80 mg of citalopram is likely to just cause fatigue and possibly nausea or vomiting. Serious side effects such as cardiac arrhythmia and sei... Read More
A female asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Celexa: You might feel dizzy, feel more tired, have a more rapid heart rate, sweat more & experience nausea or vomiting.
A 31-year-old member asked:
Dr. Julia Irwin
Psychiatry 26 years experience
continue med: Celexa (citalopram) is a antidepressant in the class of ssri's. It is important to be compliant with medications and take them as ordered. Missing d... Read More
A 59-year-old female asked:
Dr. STEPHEN GIROUX
Pharmacology 40 years experience
Question?: Citalopram is an anti-depressant (in the ssri- selective seratonin reuptake inhibitor family) and atenolol is a blood pressure medicine (beta blocker)... Read More
A 47-year-old member asked:
Dr. Pamela Pappas
Psychiatry 42 years experience
Yes: Citalopram can cause drowsiness and sedation in >10% of patients.
A 41-year-old member asked:
Dr. Austina Cho
Psychiatry 26 years experience
Possibly: Celexa (citalopram) along with other ssri antidepressants can cause GI distress in the form of nausea, vomiting, diarrhea or constipation. The symptom... Read More
A 40-year-old member asked:
Dr. Luis Villaplana
Internal Medicine 35 years experience
IN SOME PATIENTS YES: Depends also on the length of treatment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership